Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 114, NWS Raleigh, NC

June 9, 2011Vance County, Warren County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 9, 2011, 6:04 PM EDT for Vance County, Warren County, North Carolina. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2011, 6:04 PM EDT (22:04 UTC)
Expired
Jun 9, 2011, 6:45 PM EDT
In force
41 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Vance County, NC, Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 92 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 6:08 PM EDTTSTM WND DMG2 Sw Bullocksville, NCLARGE TREE PUSHED OVER. TIME ESTIMATED.
Jun 9, 6:25 PM EDTTSTM WND DMG2 Wnw Kerr Lake, NCTHREE TREES ACROSS HIBERNIA ROAD. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2035 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2035 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

159 
WUUS52 KRAH 092204
SVRRAH
NCC181-185-092245-
/O.NEW.KRAH.SV.W.0114.110609T2204Z-110609T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
604 PM EDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN VANCE COUNTY IN CENTRAL NORTH CAROLINA
  NORTHWESTERN WARREN COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 645 PM EDT

* AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER DREWRY...OR 9 MILES NORTHEAST OF
  HENDERSON...MOVING NORTH AT 5 MPH. QUARTER SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  DREWRY...
  BULLOCKSVILLE...
  KERR LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3655 7812 3635 7828 3637 7851 3649 7851
      3652 7849 3653 7846 3655 7845
TIME...MOT...LOC 2204Z 195DEG 5KT 3644 7835

$$

22
2 follow-up statements
971 
WWUS52 KRAH 092225
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
625 PM EDT THU JUN 9 2011

NCC181-185-092245-
/O.CON.KRAH.SV.W.0114.000000T0000Z-110609T2245Z/
VANCE NC-WARREN NC-
625 PM EDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHWESTERN WARREN AND NORTHERN VANCE COUNTIES...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
BULLOCKSVILLE...OR 11 MILES NORTH OF HENDERSON...MOVING NORTH AT 5
MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... KERR LAKE.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3639 7831 3640 7846 3655 7845 3655 7826
TIME...MOT...LOC 2225Z 195DEG 5KT 3647 7834

$$

22
757 
WWUS52 KRAH 092236
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
636 PM EDT THU JUN 9 2011

NCC181-185-092246-
/O.EXP.KRAH.SV.W.0114.000000T0000Z-110609T2245Z/
VANCE NC-WARREN NC-
636 PM EDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WARREN AND
NORTHERN VANCE COUNTIES EXPIRES AT 645 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3639 7831 3640 7846 3655 7845 3655 7826
TIME...MOT...LOC 2236Z 195DEG 5KT 3648 7834

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:50 PM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jun 9, 2:50 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
250 PM EDT THU JUN 9 2011

.SYNOPSIS...

A STRONG HIGH PRESSURE RIDGE ALOFT WILL HOLD OVER THE REGION THROUGH
FRIDAY... BRINGING HOT WEATHER. THIS RIDGE WILL GRADUALLY WEAKEN
OVER THE WEEKEND... ALLOWING TEMPERATURES TO SLOWLY EDGE BACK DOWN
TOWARD SEASONAL NORMALS INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
AS OF 235 PM THURSDAY...

RESIDUAL CLOUD MASS ASSOCIATED MORNING CONVECTION OVER THE SANDHILLS
DISSIPATING...ALLOWING TEMPS TO REBOUND THROUGH THE 80S TO NEAR 90
DEGREES. ELSEWHERE TEMPS IN THE LOW-MID 90S COMMON. AXIS OF LOW-MID
LEVEL MOISTURE EXTENDS FROM THE NW PIEDMONT INTO EASTERN VA. THIS
AXIS EVIDENT ON VISIBLE IMAGERY BY AN ENHANCED CU FIELD. ISOLATED
CONVECTION CURRENTLY DEVELOPING IN THIS REGION WITH CELLS QUICKLY
ASCENDING/DESCENDING IN A MATTER OF 20 MINUTES. EXPECT COVERAGE OVER
THE NW PIEDMONT TO INCREASE THROUGH 6 PM AS OUTFLOW FROM MORNING
CONVECTION ADVANCING NWD INTERSECTS OUTFLOW FROM CONVECTION
OCCURRING ALONG THE BLUE RIDGE. CURRENTLY ADVERTISING A SMALL CHANCE
POP BUT MAY ADJUST UPWARD JUST PRIOR TO FORECAST ISSUANCE BASED ON
RADAR TRENDS.

LATER TONIGHT...AN INCREASINGLY MOIST AIR MASS ALONG WITH THE
PRESENCE OF MID LEVEL SHEAR AXIS (THOUGH WEAK) WARRANTS A SLIGHT
CHANCE POP MOT LOCALES OVERNIGHT. MIN TEMPS A SHADE WARMER THAN LAST
NIGHT DUE TO EXPECTED CLOUD COVERAGE AND INCREASING MOISTURE. MIN
TEMPS NEAR 70-LOWER 70S.

FRIDAY...GRADUALLY FLATTENING/WEAKENING OF THE MID/UPPER LEVEL RIDGE
WILL ALLOW THE TAIL END OF THE MID LEVEL S/WS CROSSING THE GREAT
LAKES INTO THE NORTHERN MID ATLANTIC TO BRUSH SOUTHERN VA-NORTHERN
NC FRIDAY AFTERNOON-FRIDAY NIGHT. LATEST MODEL GUIDANCE SUGGEST BEST
LOW LEVEL INSTABILITY WILL RESIDE OVER THE NORTHERN
COUNTIES...COINCIDING WITH A WEAK BUT DISCERNIBLE LOW-MID LEVEL
TROUGH. IN ADDITION... AIR MASS WILL BE QUITE MOIST WITH
PRECIPITABLE WATER VALUES NEAR 1.8 INCHES. HOWEVER BEST 850-700MB
CONFLUENCE PROJECTED BY MOST OF THE MODELS TO OCCUR TO OUR NORTH.
LACK OF A DISTINGUISHABLE TRIGGER TO INITIATE/ORGANIZE CONVECTION
SUGGEST POP NO MORE THAN 30 PERCENT. HOWEVER WILL NEED TO MONITOR
UPSTREAM CONDITIONS/ACTIVITY. IF ACTIVE CONVECTION NOTED OVER PARTS
OF OH/WV/WESTERN PA LATE TONIGHT-EARLY FRI...THEN A HIGHER POP WOULD
BE WARRANTED FOR THE NORTHERN PIEDMONT LATE FRIDAY INTO FRIDAY
EVENING.

MAX TEMPS FRIDAY WILL AVERAGE 1-2 DEGREES LOWER THAN THIS AFTERNOON
AS RIDGE WEAKENS. LOW LEVEL THICKNESSES LOWER ABOUT 10M FROM THOSE
EXPECTED THIS AFTERNOON. THIS SUGGEST MAX TEMPS 2-3 DEGREES COOLER
THAN THIS AFTERNOON. MAX TEMPS 92-96.

FRIDAY NIGHT...ONGOING CONVECTION MAY PERSIST WELL PAST MIDNIGHT DUE
TO AVAILABLE INSTABILITY AND MOISTURE. REMNANT OUTFLOW BOUNDARIES
SHOULD SERVE AS FOCUS FOR ADDITIONAL ISOLATED CONVECTIVE DEVELOPMENT
OVERNIGHT THROUGH EARLY SATURDAY. DUE TO INCREASINGLY MOIST AIR
MASS...MIN TEMPS WILL BE A TAD WARMER THAN TONIGHT WITH MAJORITY OF
MIN TEMPS IN THE LOWER 70S.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 245 PM THURSDAY...

FOR SATURDAY: THE OVERALL PATTERN REMAINS QUITE STAGNANT... WITH A
VERY WEAK MID-UPPER LEVEL SHEAR AXIS EXTENDING THROUGH WRN/CENTRAL
NC... A SURFACE TROUGH THROUGH THE WRN PIEDMONT... AND MOISTURE
POOLING ALONG AND JUST WEST OF THE SURFACE TROUGH. WITH THE SOUTHERN
EDGE OF THE WESTERLIES FINALLY DIPPING A BIT SOUTHWARD TOWARD THE
NC/VA STATE LINE AS A MID LEVEL LOW CROSSES THE NRN GREAT LAKES AND
SRN ONTARIO... THE DEEP LAYER WIND FIELD BEGINS TO IMPROVE WITH
REGARDS TO SUPPORT FOR SLIGHTLY MORE ORGANIZED CONVECTION AS WE HEAD
THROUGH THE WEEKEND. BUT AT LEAST THROUGH SATURDAY... THE DEEP SHEAR
AND LOW LEVEL WIND FIELD WITH NO OBVIOUS SUFFICIENT LARGE SCALE
FEATURES TO SUPPORT FORCING FOR ASCENT POINTS TO NO BETTER THAN
SCATTERED COVERAGE... MAINLY ACROSS THE NORTH IN THE AFTERNOON INTO
THE EVENING. MID-UPPER LEVEL CONVECTIVE DEBRIS CLOUDS SHOULD BE
INCREASING ESPECIALLY IN THE NORTH... YIELDING PARTLY CLOUDY SKIES
OVERALL. THICKNESSES AND STATISTICAL GUIDANCE INDICATE HIGHS OF
90-94... CLOSE TO THE EXISTING FORECAST.

FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT: AFTER MANY DAYS IN A POORLY
DEFINED VERY WEAK FLOW REGIME THROUGH THE COLUMN... WE SHOULD
FINALLY SEE AN UPTICK IN DEEP LAYER SHEAR AND POSSIBLE IMPROVED
DYNAMIC FORCING IN THE LATTER HALF OF THE WEEKEND. THE RIGHT
ENTRANCE REGION OF AN UPPER JETLET TO OUR NORTH... ASSOCIATED WITH
THE MID LEVEL LOW THAT MOVES OVER SE ONTARIO TO SW QUEBEC THROUGH
SUNDAY NIGHT... BRUSHES NW NC SATURDAY NIGHT AND INDUCES ENOUGH
UPPER DIVERGENCE TO SUPPORT ORGANIZED CONVECTION LASTING INTO THE
OVERNIGHT HOURS OVER NRN NC... AS A COL AREA PERSISTS OVERHEAD. WILL
RETAIN CHANCE POPS HERE THROUGH THE EVENING... DECREASING GRADUALLY
OVERNIGHT. LOWS 67-71. THE COL AREA IS SUPPRESSED TO OUR SOUTH
SUNDAY AS WESTERLY MID LEVEL FLOW STEADILY INCREASES (YET REMAINS
RELATIVELY WEAK AT JUST 15-20 KTS... AS IS TYPICAL FOR NC IN JUNE)
WITH THE SURFACE COOL FRONT APPROACHING WRN NC FROM THE NW. WITH THE
SHARPENING SURFACE TROUGH OVER THE EASTERN PIEDMONT/NRN COASTAL
PLAIN AND ASSOCIATED HIGHER PRECIPITABLE WATER VALUES SHIFTING
EASTWARD INTO THE PIEDMONT... WE SHOULD SEE A BIT BETTER COVERAGE OF
SHOWERS/STORMS SUNDAY AFTERNOON/EVENING. HOWEVER... THE FORCING
FEATURES REMAIN RELATIVELY WEAK AND BOTH PW (150-175% OF NORMAL AT
MOST) AND MODEL FORECAST MLCAPE VALUES (BARELY 1500 J/KG) ARE
MARGINAL... SO DESPITE SLIGHTLY HIGHER POPS... THE MAJORITY OF
CENTRAL NC SHOULD STILL STRUGGLE TO SEE WETTING RAIN. WILL KEEP POPS
AS CHANCE... HIGHER NORTH THAN SOUTH WITH A TAPERING DOWN SUNDAY
NIGHT. HIGHS 88-93 AND LOWS 66-71. -GIH

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 250 PM THURSDAY...

A DEVELOPING TROUGH OVER EASTERN NOAM WILL BRING TEMPS BACK DOWN
CLOSER TO SEASONAL NORMALS THROUGH MIDWEEK WITH A TREND TOWARD
GENERALLY DRY WEATHER.

THE MID LEVEL LOW LOCATED OVER THE ST LAWRENCE VALLEY ON MONDAY
SHIFTS EAST AND BECOMES ABSORBED INTO A LARGER VORTEX DROPPING
SOUTHWARD THROUGH ERN CANADA... WHICH CULMINATES IN A SINGLE MID
LEVEL LOW OVER THE CANADIAN MARITIMES AND GULF OF ST LAWRENCE WITH
TROUGHING DOWN THE EASTERN SEABOARD BY WEDNESDAY. THIS TIMING
FOLLOWS CLOSELY THE HPC-PREFERRED ECMWF ENSEMBLE MEAN. THE SURFACE
FRONT INCHES SOUTHEASTWARD INTO NW NC MONDAY WITH THE PREFRONTAL
TROUGH MOVING JUST TO OUR EAST. MOISTURE AND NEAR-SURFACE FORCING
FOR LIFT SHOULD BE SUFFICIENTLY STRONG FOR SCATTERED STORMS...
MAINLY OVER THE SOUTHEAST TWO-THIRDS OF THE CWA WHERE MOISTURE IS
PROJECTED TO BE BEST. A SHORTWAVE TROUGH EXPECTED TO DROP TO THE SSE
THROUGH NY/PA/NJ MONDAY NIGHT SHOULD HELP PROPEL THE SURFACE FRONT
SOUTHWARD AS CANADIAN-SOURCE SURFACE HIGH PRESSURE PUSHES IN FROM
THE NNW. WILL KEEP LOW POPS ACROSS THE SOUTHERN TIER OF THE CWA ONLY
TUESDAY/WEDNESDAY... AS THE SURFACE FRONT SHOULD HOLD UP JUST SOUTH
OF THE BORDER. THE MID LEVEL TROUGH AXIS KICKS EAST AND OFF THE EAST
COAST WEDNESDAY NIGHT WITH SHORTWAVE RIDGING ALOFT BUILDING IN FROM
THE WEST (AHEAD OF A SECOND TROUGH TRACKING THROUGH THE PLAINS AND
GREAT LAKES) THROUGH THURSDAY. THE ECMWF HAS A DEEPER/SLOWLY TROUGH
OFF THE EAST COAST LEADING TO A CONTINUED DRY FORECAST THROUGH
THURSDAY WITH REBOUNDING TEMPS BACK UP A BIT ABOVE NORMAL
THURSDAY... WHILE THE GFS IS WEAKER AND FASTER WITH THE PLAINS/GREAT
LAKES WAVE... TAKING THE SURFACE HIGH OFF THE MIDATLANTIC COAST WITH
RETURN FLOW BRINGING MOISTURE AND RAIN CHANCES FOR THURSDAY. WITH A
PREFERENCE TOWARD THE SLOWER ECMWF AND GIVEN THE AMOUNT OF
UNCERTAINTY ON DAY 7 OF THE FORECAST... WILL KEEP THE FORECAST DRY
THROUGH THURSDAY FOR NOW. EXPECT HIGHS IN THE UPPER 80S TO LOWER 90S
MONDAY... COOLING TO THE MID 80S TUESDAY/WEDNESDAY AND MID-UPPER 80S
THURSDAY. LOWS PRIMARILY IN THE MID 60S THROUGH THE PERIOD. -GIH

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 115 PM THURSDAY...

VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGH MID DAY FRIDAY WITH
THE EXCEPTION OF AN HOUR OR TWO OF MVFR CONDITIONS ASSOCIATED WITH
SCATTERED CONVECTION LATE THIS AFTERNOON THROUGH THIS EVENING AT
KGSO...KINT...AND KRDU.

A SLIGHTLY BETTER CHANCE FOR AFTERNOON AND EVENING CONVECTION IS
EXPECTED FRIDAY AS A SURFACE BOUNDARY DRAPED ACROSS THE OH VALLEY
ADVANCES SLOWLY SE TOWARD CENTRAL NC. THE THREAT FOR ADDITIONAL
SHOWERS AND THUNDERSTORMS WILL INCREASE SATURDAY AND SUNDAY AS THE
FRONT GETS CLOSER TO THE VIRGINIA-NORTH CAROLINA BORDER. WHILE VFR
CONDITIONS EXPECTED FRIDAY NIGHT THROUGH TUESDAY...THERE WILL BE BE
INTERVALS LASTING TWO HOURS OR LESS OF MVFR/IFR CONDITIONS
ASSOCIATED WITH SCATTERED CONVECTION EACH AFTERNOON AND EVENING.

POCKETS OF EARLY MORNING FOG AND STRATUS CANNOT BE RULED OUT
SATURDAY MORNING OR SUNDAY MORNING HOWEVER...WIDESPREAD FOG AND LOW
CLOUDS IS NOT ANTICIPATED AT THIS TIME.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...WSS
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...WSS
Hazardous weather outlook, Jun 9, 2:53 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
253 PM EDT THU JUN 9 2011

NCZ011-027-028-041>043-073>078-083>086-088-089-101000-
HALIFAX-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-
LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
253 PM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HOT TEMPERATURES BETWEEN 95 AND 100 DEGREES COMBINED WITH THE
HUMIDITY WILL CAUSE HEAT INDICES TO RISE BETWEEN 98 AND 103
DEGREES THIS AFTERNOON...HIGHEST OVER THE NORTHEAST PIEDMONT...
NORTHERN COASTAL PLAIN...AND SANDHILLS OF NC.

WEAR LIGHTWEIGHT...LIGHT-COLORED CLOTHING...AND STAY OUT OF THE
DIRECT SUNSHINE AS MUCH AS POSSIBLE. LIMIT STRENUOUS OUTDOOR
ACTIVITIES...TAKE TIME TO COOL OFF IN AN AIR-CONDITIONED ROOM OR
VEHICLE...AND DRINK PLENTY OF WATER TO STAY HYDRATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ007>010-021>026-038>040-101000-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-
253 PM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HOT TEMPERATURES BETWEEN 95 AND 100 DEGREES COMBINED WITH THE
HUMIDITY WILL CAUSE HEAT INDICES TO RISE BETWEEN 98 AND 103
DEGREES THIS AFTERNOON...HIGHEST OVER THE NORTHEAST PIEDMONT...
NORTHERN COASTAL PLAIN...AND SANDHILLS OF NC.

WEAR LIGHTWEIGHT...LIGHT-COLORED CLOTHING...AND STAY OUT OF THE
DIRECT SUNSHINE AS MUCH AS POSSIBLE. LIMIT STRENUOUS OUTDOOR
ACTIVITIES...TAKE TIME TO COOL OFF IN AN AIR-CONDITIONED ROOM OR
VEHICLE...AND DRINK PLENTY OF WATER TO STAY HYDRATED.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL OCCUR OVER THE
NORTHWEST AND NORTH CENTRAL PIEDMONT THROUGH 10 PM. MAIN SEVERE
WEATHER THREATS WILL BE DAMAGING DOWNBURST WINDS...HAIL TO THE
SIZE OF NICKELS OR QUARTERS AND FREQUENT LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 9, 4:45 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
445 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             2 NW BROWNS SUMMIT      36.24N  79.74W
06/09/2011  E1.00 INCH       GUILFORD           NC   TRAINED SPOTTER

            QUARTER SIZED HAIL

&&

EVENT NUMBER RAH1100723

SEC
Local storm report, Jun 9, 4:50 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     HAIL             3 NNE PLEASANT GROVE    36.23N  79.31W
06/09/2011  E1.00 INCH       ALAMANCE           NC   PUBLIC

            QUARTER INCH HAIL

&&

EVENT NUMBER RAH1100724

SEC
Local storm report, Jun 9, 4:58 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             3 NW BROWNS SUMMIT      36.25N  79.75W
06/09/2011  E1.25 INCH       GUILFORD           NC   COCORAHS

            QUARTER TO HALF DOLLAR SIZED HAIL STARTED AROUND 417 PM
            AND LASTED UNTIL 435 PM IN THE BROWNS SUMMIT AREA.

&&

EVENT NUMBER RAH1100725

BSD
Local storm report, Jun 9, 5:02 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
502 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TSTM WND DMG     WELCOME                 35.91N  80.25W
06/09/2011                   DAVIDSON           NC   911 CALL CENTER

            ONE TREE WAS REPORTED DOWN ALONG HINKLE LANE NEAR OLD
            U.S. HWY 52.

&&

EVENT NUMBER RAH1100726

BSD
Local storm report, Jun 9, 5:07 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
507 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND DMG     4 WNW HIGH POINT        36.00N  80.06W
06/09/2011                   DAVIDSON           NC   911 CALL CENTER

            TREES AND POWER LINES WERE REPORTED DOWN ALONG
            HORNEYTOWN ROAD NEAR PANTHER RIDGE ROAD.

&&

EVENT NUMBER RAH1100727

BSD
Special weather statement, Jun 9, 5:56 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EDT THU JUN 9 2011

NCZ009-010-092300-
VANCE-WARREN-
556 PM EDT THU JUN 9 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN AND VANCE COUNTIES
THROUGH 700 PM EDT...

AT 556 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MIDDLEBURG...OR ABOUT 8 MILES NORTHEAST OF HENDERSON...MOVING NORTH
AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DREWRY...
BULLOCKSVILLE...KERR LAKE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3655 7804 3639 7817 3631 7832 3630 7848
      3655 7845
TIME...MOT...LOC 2156Z 201DEG 4KT 3643 7835

BLAES

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 6:11 AM EDTSpecial Weather StatementRAHRichmond94 min
Jun 9, 6:31 AM EDTAreal Flood AdvisoryRAHAnson, Richmond3 hr
Jun 9, 8:48 AM EDTSpecial Weather StatementRAHCumberland, Hoke, Scotland57 min
Jun 9, 2:21 PM EDTSpecial Weather StatementRAHAlamance, Guilford54 min
Jun 9, 2:48 PM EDTSpecial Weather StatementRAHAlamance, Orange, Person57 min
Jun 9, 2:53 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange, Person67 min
Jun 9, 3:08 PM EDTSpecial Weather StatementRAHDavidson, Guilford67 min
Jun 9, 3:19 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph56 min
Jun 9, 4:08 PM EDTAreal Flood AdvisoryRAHDavidson, Guilford, Randolph81 min
Jun 9, 4:16 PM EDTSevere Thunderstorm WarningRAHDavidson, Guilford, Randolph59 min
Jun 9, 5:56 PM EDTSpecial Weather StatementRAHVance64 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.